Kansas, 2018Flash Flooding and Hail in Kansas, June 19 to 20, 2018
June 19 to 20, 2018 · NWS DDC · 61 events in 16 counties and zones
Thunderstorms focused primarily along a warm front across the Interstate 70 corridor as a short wave trough ejected across the plains. 75 inch range.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 61
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms focused primarily along a warm front across the Interstate 70 corridor as a short wave trough ejected across the plains. Precipitable water values were very high, in the 1.5 to 1.75 inch range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 19, 12:12 PM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 19, 12:12 PM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
112 PM CDT Tue Jun 19 2018
...Updated Long Term...
.SHORT TERM...(This afternoon through Wednesday)
Issued at 1154 AM CDT Tue Jun 19 2018
Potential for severe weather, MCS, and heavy rain setting up from
this evening through the overnight. An upper level low in Montana
will kick out a shortwave which will move from central Colorado
into western Kansas through tonight. This wave will combine with
a stationary to an eventual cold front across west central Kansas
to produce several areas of rain. The highest confidence of the
heaviest rain of possibly 2-3 inches will be along and just south
of the I-70 corridor. Models are hinting at a couple rounds of
initiation with the first being during the afternoon and then
another round of storms coming in from northeast Colorado in
association with the main shortwave and cold front.
Severe threat initially this afternoon will be a short time frame
of supercells primarily along the Colorado border where we could
see large hail and an isolated tornado threat. As the event
evolves it will quickly become a wind threat as the storms will
quickly develop into a line and move across the area.
Wednesday as the upper low progresses into Nebraska and the
shortwave move into central Kansas the rain should gradually end
from west to east through the morning into the afternoon. With the
clouds hanging around and cold air advection high temperatures
will be in the lower to mid 80s.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 104 PM CDT Tue Jun 19 2018
The upper level low slowly moves eastward into Iowa Wednesday
evening into Thursday morning and will bring in a second cold
front across the region. This will lead to cooler temperatures
through the day Thursday into Friday morning.
The storm system should exit the area by Friday bringing the
return of southeast winds and moisture. Both GFS and Euro hint at
convection trying to develop along a warm front as a shortwave
moves out of Colorado by the late afternoon.
The weekend has another upper level low developing in the Pacific
northwest and moving towards the Rockies with a good baroclinic
zone developing roughly along the I-70 corridor. With upslope flow
and moisture in place the possibility of another heavy rain event
and MCS could be in place.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1215 PM CDT Tue Jun 19 2018
Thunderstorms will become likely as we go throughout this
afternoon and especially tonight. Heavy rain, which will reduce
surface visibilities, and gusty winds from the storms will be a
threat for all TAF sites primarily from 01Z- 09Z. There is the
possibility at HYS and GCK of thunderstorms occurring as early as
22Z. The thunderstorm threat should gradually subside for all
TAF sites after 12Z with ceiling slowly rising through the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 95 64 84 60 / 20 90 50 10
GCK 95 63 84 59 / 40 90 30 10
EHA 95 62 84 59 / 30 70 20 10
LBL 95 65 84 60 / 20 80 30 10
HYS 94 66 82 60 / 50 90 20 20
P28 95 69 82 64 / 10 70 60 10
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 7 PM CDT this evening through Wednesday
morning for KSZ030-031-043>045.
&&
SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...Tatro
Hazardous weather outlook, Jun 19, 2:36 AM CST, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
336 AM CDT Tue Jun 19 2018
KSZ030-031-043>046-061>066-074>081-084>090-200845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
336 AM CDT Tue Jun 19 2018 /236 AM MDT Tue Jun 19 2018/
This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.
.DAY ONE...Today and tonight.
Day 1 Discussion
----------------
Strong to severe thunderstorms are expected late this afternoon
into the overnight period, first across west central Kansas
spreading southeast as the night progresses. The strongest storms
will be capable of producing hail around 2 inches and winds over
70 mph. An isolated tornado can not be ruled out across west
central Kansas late this afternoon.
A flash flood watch will be in effect along the I-70 corridor late
this afternoon into the overnight period. See the latest flood
product for more information.
Day 1 Hazards
-------------
* Lightning: Significant risk
* Excessive heat: Limited risk
* Non-thunderstorm wind: Limited risk
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Days 2-7 Discussion
-------------------
A chance of thunderstorms will be possible across south central
Kansas Wednesday morning. These storms are not expected to be
severe at this time.
A chance of thunderstorms will be possible Friday night and again
Sunday. It is too early to tell if any of these storms will become
severe.
Days 2-7 Hazards
----------------
* Wednesday
- Lightning: Elevated risk
- Severe thunderstorm: Limited risk
* Thursday
- Lightning: Limited risk
- Non thunderstorm wind: Limited risk
* Friday
- Lightning: Limited risk
* Saturday
- Lightning: Limited risk
- Excessive heat: Limited risk
* Sunday
- Lightning: Limited risk
- Excessive heat: Limited risk
* Monday
- Lightning: Limited risk
- Excessive heat: Limited risk
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed first across west central Kansas
late this afternoon spreading southeast this evening into tonight.
&&
For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jun 19, 1:55 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
255 PM CDT TUE JUN 19 2018
KSZ084-192045-
Morton KS-
255 PM CDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORTON COUNTY UNTIL 345
PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Elkhart, moving northeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of western Morton
County.
LAT...LON 3728 10204 3736 10188 3714 10173 3703 10204
TIME...MOT...LOC 1955Z 239DEG 14KT 3714 10205
TATRO
Special weather statement, Jun 19, 2:08 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Dodge City KS
308 PM CDT TUE JUN 19 2018
KSZ030-043>045-192100-
Trego KS-Lane KS-Scott KS-Ness KS-
308 PM CDT TUE JUN 19 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS...SCOTT...TREGO
AND LANE COUNTIES UNTIL 400 PM CDT...
At 306 PM CDT, thunderstorms were beginning to develop in a very
unstable environment along a stationary front. A few storms are
expected to rapidly become severe any time after 330 PM across
portions of Scott, Lane, Ness, or Trego County.
Locations impacted include...
Scott City, Wakeeney, Dighton, Ransom, Ogallah, Utica, Collyer,
Alamota, Brownell, Grigston, Trego Center, Scott State Lake, Cedar
Bluff, Modoc, Shallow Water, Manning, Beeler, Pendennis, Amy and
Arnold.
LAT...LON 3872 9961 3827 10025 3827 10112 3870 10113
3870 10016 3913 10015 3913 9960
TIME...MOT...LOC 2006Z 222DEG 25KT 3848 10077
UMSCHEIDEvent by event
28 thunderstorm wind, 23 hail, 7 heavy rain, 3 flash flood. Local standard time, as filed.
Heavy Rain, Scott
- When
- June 19, 2:10 PM CST to 5:10 PM CST
- Where
- Scott County, 0.54 mi W of Scott City
- Reported by
- Emergency Manager
- Coordinates
- 38.480, -100.910
Rainfall of 5 to 5 1/2 inches was common across the city.
Heavy Rain, Scott
- When
- June 19, 2:34 PM CST to 4:34 PM CST
- Where
- Scott County, 0.88 mi SW of Scott City
- Reported by
- Public
- Coordinates
- 38.470, -100.910
Rainfall of 3.72 inches was observed but it was also still raining.
Hail, Grant
- When
- June 19, 2:40 PM CST
- Where
- Grant County, 0.55 mi W of Ulysses
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.580, -101.380
Hail, Scott
- When
- June 19, 2:54 PM CST
- Where
- Scott County, 1.28 mi WSW of Scott City
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.470, -100.920
Hail, Grant
- When
- June 19, 2:58 PM CST
- Where
- Grant County, 5.64 mi NE of Ulysses Arpt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.660, -101.300
Hail, Scott
- When
- June 19, 3:00 PM CST
- Where
- Scott County, 0.88 mi SW of Scott City
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.470, -100.910
Hail, Morton
- When
- June 19, 3:00 PM CST
- Where
- Morton County, 9.75 mi WSW of Richfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.230, -101.950
Hail, Scott
- When
- June 19, 3:33 PM CST
- Where
- Scott County, 1.28 mi WSW of Scott City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.470, -100.920
Hail, Kearny
- When
- June 19, 3:33 PM CST
- Where
- Kearny County, 14.63 mi SW of Lakin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.780, -101.410
Hail, Scott
- When
- June 19, 3:35 PM CST
- Where
- Scott County, 4.33 mi E of Modoc
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 38.480, -101.000
Hail, Trego
- When
- June 19, 3:49 PM CST
- Where
- Trego County, 12.29 mi WSW of Trego Center
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.810, -100.110
Thunderstorm Wind, Trego
- When
- June 19, 4:47 PM CST
- Where
- Trego County, 0.54 mi E of Trego Center
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.880, -99.890
Winds were estimated to be 65 MPH.
Hail, Morton
- When
- June 19, 5:00 PM CST
- Where
- Morton County, Rolla
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.120, -101.630
Hail, Morton
- When
- June 19, 5:00 PM CST
- Where
- Morton County, 1.3 mi WSW of Rolla
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.110, -101.650
Thunderstorm Wind, Morton
- When
- June 19, 5:05 PM CST
- Where
- Morton County, 1.3 mi WSW of Rolla
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.110, -101.650
Winds were estimated to be 60 MPH.
Hail, Morton
- When
- June 19, 5:20 PM CST
- Where
- Morton County, 2.2 mi E of Wilburton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.080, -101.730
Hail, Morton
- When
- June 19, 5:34 PM CST
- Where
- Morton County, Rolla
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.120, -101.630
Hail, Morton
- When
- June 19, 5:40 PM CST
- Where
- Morton County, 5.95 mi SSW of Rolla
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.040, -101.670
Thunderstorm Wind, Ellis
- When
- June 19, 6:20 PM CST
- Where
- Ellis County, 0.88 mi NW of Hays
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.880, -99.330
Winds were estimated to be 60 MPH.
Thunderstorm Wind, Ellis
- When
- June 19, 6:26 PM CST
- Where
- Ellis County, 1.75 mi SW of Hays
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 38.850, -99.340
Thunderstorm Wind, Ellis
- When
- June 19, 6:30 PM CST
- Where
- Ellis County, 1.28 mi WNW of Hays
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.880, -99.340
Tree limbs were blown down and there was some shingle damage.
Thunderstorm Wind, Ellis
- When
- June 19, 6:30 PM CST
- Where
- Ellis County, 0.69 mi N of Hays
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.880, -99.320
There were several metal buildings damaged or destroyed. Numerous power poles were reported down across the vicinity.
Flash Flood, Morton
- When
- June 19, 6:49 PM CST to 9:49 PM CST
- Where
- Morton County, 1.79 mi WSW of Rolla to 1.81 mi WSW of Rolla
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 37.110, -101.660
Water was observed over Road J and Road 22.
Flash Flood, Morton
- When
- June 19, 6:50 PM CST to 9:50 PM CST
- Where
- Morton County, 1.1 mi W of Rolla to 1.16 mi W of Rolla
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.120, -101.650
Water was reported over the road.
Hail, Morton
- When
- June 19, 6:55 PM CST
- Where
- Morton County, Rolla
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.120, -101.630
Hail, Hamilton
- When
- June 19, 6:15 PM MST
- Where
- Hamilton County, 5.53 mi S of Medway
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.940, -101.870
Hail, Morton
- When
- June 19, 7:16 PM CST
- Where
- Morton County, 4.15 mi S of Wilburton
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.020, -101.770
Hail, Morton
- When
- June 19, 7:17 PM CST
- Where
- Morton County, 2.2 mi E of Wilburton
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.080, -101.730
Hail, Morton
- When
- June 19, 7:30 PM CST
- Where
- Morton County, 2.2 mi E of Wilburton
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 37.080, -101.730
Hail, Morton
- When
- June 19, 7:33 PM CST
- Where
- Morton County, Rolla
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.120, -101.630
Hail, Morton
- When
- June 19, 7:33 PM CST
- Where
- Morton County, 4.75 mi SE of Wilburton
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.040, -101.700
Hail, Morton
- When
- June 19, 7:35 PM CST
- Where
- Morton County, 7.6 mi S of Rolla
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.010, -101.630
Thunderstorm Wind, Scott
- When
- June 19, 8:02 PM CST
- Where
- Scott County, 0.69 mi N of Scott City Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 38.480, -100.880
Thunderstorm Wind, Scott
- When
- June 19, 8:15 PM CST
- Where
- Scott County, 0.69 mi N of Scott City
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.490, -100.900
A large tree was blown over on the golf course.
Thunderstorm Wind, Lane
- When
- June 19, 8:18 PM CST
- Where
- Lane County, 1.28 mi WSW of Shields
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.610, -100.470
Thunderstorm Wind, Finney
- When
- June 19, 8:35 PM CST
- Where
- Finney County, 1.09 mi E of Garden City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.970, -100.850
Winds were estimated to be at least 60 MPH.
Thunderstorm Wind, Finney
- When
- June 19, 8:46 PM CST
- Where
- Finney County, (Gck)garden City Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.930, -100.730
Thunderstorm Wind, Finney
- When
- June 19, 8:48 PM CST
- Where
- Finney County, 1.29 mi ENE of Garden City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.980, -100.850
Power lines were blown down and there was one instance of a small fire started from the downed lines that were sparking.
Thunderstorm Wind, Stanton
- When
- June 19, 8:55 PM CST
- Where
- Stanton County, 1.76 mi NE of Johnson
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.590, -101.730
Thunderstorm Wind, Finney
- When
- June 19, 8:58 PM CST
- Where
- Finney County, (Gck)garden City Arpt
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.930, -100.730
Thunderstorm Wind, Finney
- When
- June 19, 9:00 PM CST
- Where
- Finney County, (Gck)garden City Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.930, -100.730
Heavy Rain, Trego
- When
- June 19, 9:00 PM CST to June 20, 1:00 AM CST
- Where
- Trego County, 9 mi S of Collyer
- Reported by
- COOP Observer
- Coordinates
- 38.900, -100.110
Rainfall of 4.26 inches was measured.
Heavy Rain, Scott
- When
- June 19, 9:00 PM CST to June 20, 2:00 AM CST
- Where
- Scott County, 1.28 mi WSW of Scott City
- Reported by
- COOP Observer
- Coordinates
- 38.470, -100.920
Rainfall of 7.79 inches was measured.
Heavy Rain, Scott
- When
- June 19, 9:00 PM CST to June 20, 2:00 AM CST
- Where
- Scott County, Scott City
- Reported by
- Emergency Manager
- Coordinates
- 38.480, -100.900
Rainfall of 7.35 inches was measured.
Thunderstorm Wind, Finney
- When
- June 19, 9:07 PM CST
- Where
- Finney County, (Gck)garden City Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.930, -100.730
Thunderstorm Wind, Grant
- When
- June 19, 9:15 PM CST
- Where
- Grant County, 0.69 mi N of Ulysses Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.610, -101.370
Thunderstorm Wind, Gray
- When
- June 19, 9:15 PM CST
- Where
- Gray County, 0.69 mi N of Cimarron
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.810, -100.350
Winds were estimated to be at least 60 MPH.
Thunderstorm Wind, Hodgeman
- When
- June 19, 9:20 PM CST
- Where
- Hodgeman County, 10.7 mi WSW of Jetmore
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.040, -100.090
Two campers were overturned at HorseThief Reservoir. No injuries were reported.
Thunderstorm Wind, Grant
- When
- June 19, 9:22 PM CST
- Where
- Grant County, 0.88 mi SW of Hickok
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.560, -101.240
Large tree limbs were broken and blown down.
Thunderstorm Wind, Hodgeman
- When
- June 19, 9:26 PM CST
- Where
- Hodgeman County, 1.38 mi N of Jetmore
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.100, -99.900
Thunderstorm Wind, Ford
- When
- June 19, 9:34 PM CST
- Where
- Ford County, 2.14 mi NNW of Dodge City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 37.780, -100.030
Winds were estimated to be 60 MPH.
Thunderstorm Wind, Stanton
- When
- June 19, 9:47 PM CST
- Where
- Stanton County, Johnson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.570, -101.750
Winds were estimated to be 60 to 70 MPH and there was dime sized hail falling while the high wind occurred.
Hail, Stanton
- When
- June 19, 9:47 PM CST
- Where
- Stanton County, 41.78 mi E of Big Bow
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.601, -100.808
As the dime size hail was falling, winds were estimated to be 60 to 70 MPH.
Thunderstorm Wind, Ford
- When
- June 19, 9:51 PM CST
- Where
- Ford County, 0.69 mi S of (Ddc)dodge City Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.760, -99.970
Heavy Rain, Morton
- When
- June 19, 10:00 PM CST to June 20, 3:00 AM CST
- Where
- Morton County, 0.55 mi W of Rolla
- Reported by
- Trained Spotter
- Coordinates
- 37.120, -101.640
Rainfall of 5.09 inches was measured.
Heavy Rain, Morton
- When
- June 19, 10:00 PM CST to June 20, 3:00 AM CST
- Where
- Morton County, 9.75 mi WSW of Richfield
- Reported by
- COOP Observer
- Coordinates
- 37.230, -101.950
Rainfall of 4.08 inches was measured.
Thunderstorm Wind, Pawnee
- When
- June 19, 10:04 PM CST
- Where
- Pawnee County, 3.33 mi WNW of Larned
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 38.190, -99.160
Thunderstorm Wind, Pawnee
- When
- June 19, 10:13 PM CST
- Where
- Pawnee County, Larned
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.180, -99.100
There were many 4 inch diameter tree limbs blown down by the high wind.
Thunderstorm Wind, Seward
- When
- June 19, 10:13 PM CST
- Where
- Seward County, 0.88 mi SE of (Lbl)liberal Arpt
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.040, -100.960
Thunderstorm Wind, Clark
- When
- June 19, 10:15 PM CST
- Where
- Clark County, 2.3 mi WNW of Minneola
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.440, -100.010
Winds were estimated at 70 MPH.
Flash Flood, Ellis
- When
- June 19, 11:05 PM CST to June 20, 5:05 AM CST
- Where
- Ellis County, 0.88 mi NW of Hays to 0.76 mi NNE of Hays
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.880, -99.330
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, June 19, 20182 deaths · 2 events
- Tornadoes and Hail in Colorado, June 19, 2018$276 million · EF0 · 67 events
- Flash Flooding and Flood in Texas, June 19 to 22, 2018$116 million · 11 events
- Rip Current in Florida, June 19, 20181 death · 5 injured · 1 event
- Rip Current in New York, June 19, 20181 death · 1 injured · 1 event
- Tornado and Flash Flood in Nebraska, June 19 to 20, 2018$1.8 million · EF0 · 26 events
- Hail and Damaging Winds in Kansas, June 19, 2018$38,000 · 3.25 in hail · 28 events
- Hail and Damaging Winds in Colorado, June 19, 2018$47,000 · 2.75 in hail · 11 events
- Damaging Winds and Lightning Strike in Illinois, June 19, 2018$36,000 · 52 kt wind · 9 events
- Flash Flood and Hail in West Virginia, June 19, 2018$21,000 · 0.88 in hail · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 19 to 20, 201816 events
- Heat in Ohio, June 19, 2018$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769728, 769727, 769655, 769657, 769658, 769659, 769660, 769661, 769662, 769663, 769664, 769667, 769668, 769669, 769670, 769671, 769672, 769673, 769676, 769677, 769678, 769681, 769762, 769763, 769698, 769674, 769699, 769700, 769701, 769702, 769703, 769705, 769706, 769707, 769708, 769709, 769710, 769711, 769712, 769714, and more.